Alert archive / Washington / Wind Advisories in 2019
Wind Advisory 1, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Jan 2, 2019, 11:18 AM PST for San Juan County, Washington. It took effect at Jan 2, 2019, 10:00 PM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2019, 11:18 AM PST (19:18 UTC)
- In effect from
- Jan 2, 2019, 10:00 PM PST
- Expired
- Jan 3, 2019, 10:00 PM PST
- In force
- 24 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 7.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
760 WWUS76 KSEW 021918 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 1118 AM PST Wed Jan 2 2019 WAZ516-517-031200- /O.UPG.KSEW.HW.A.0001.190103T1400Z-190104T1400Z/ /O.NEW.KSEW.WI.Y.0001.190103T0600Z-190104T0000Z/ North Coast-Central Coast- 1118 AM PST Wed Jan 2 2019 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY... The National Weather Service in Seattle has issued a Wind Advisory, which is in effect from 10 PM this evening to 4 PM PST Thursday. The High Wind Watch is no longer in effect. * WIND...Southeast 25 to 35 mph with gusts to 55 mph. Strongest winds expected along the immediate coastline. * SOME AFFECTED LOCATIONS...La Push, Hoquiam, Westport, and Ocean Shores. * TIMING...Windy conditions will develop tonight and continue through Thursday afternoon. Strongest winds expected Thursday morning through early afternoon. * IMPACTS...Winds may snap tree branches, produce isolated power outages, and make the driving of high-profile vehicles difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ001-503-506-510-031200- /O.UPG.KSEW.HW.A.0001.190103T1400Z-190104T0600Z/ /O.NEW.KSEW.WI.Y.0001.190103T0600Z-190104T0300Z/ San Juan County-Western Whatcom County-Western Skagit County- Admiralty Inlet Area- 1118 AM PST Wed Jan 2 2019 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST THURSDAY... The National Weather Service in Seattle has issued a Wind Advisory, which is in effect from 10 PM this evening to 7 PM PST Thursday. The High Wind Watch is no longer in effect. * WIND...Southeast 25 to 35 mph with gusts to 50 mph. Strongest winds expected along the immediate coastline. * SOME AFFECTED LOCATIONS...Bellingham, Friday Harbor, Oak Harbor, Port Townsend, and Anacortes. * TIMING...Windy conditions will develop tonight and continue through Thursday evening. Strongest winds are expected Thursday afternoon. * IMPACTS...Winds may snap tree branches, produce isolated power outages, and make the driving of high-profile vehicles difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
3 follow-up statements
762 WWUS76 KSEW 022319 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 319 PM PST Wed Jan 2 2019 WAZ516-517-031200- /O.CON.KSEW.WI.Y.0001.190103T0600Z-190104T0000Z/ North Coast-Central Coast- 319 PM PST Wed Jan 2 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY... * WIND...Southeast 25 to 35 mph with gusts to 55 mph. Strongest winds expected along the immediate coastline. * SOME AFFECTED LOCATIONS...La Push, Hoquiam, Westport, and Ocean Shores. * TIMING...Windy conditions will develop tonight and continue through Thursday afternoon. Strongest winds expected Thursday morning through early afternoon. * IMPACTS...Winds may snap tree branches, produce isolated power outages, and make the driving of high-profile vehicles difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ001-503-506-510-031200- /O.CON.KSEW.WI.Y.0001.190103T0600Z-190104T0300Z/ San Juan County-Western Whatcom County-Western Skagit County- Admiralty Inlet Area- 319 PM PST Wed Jan 2 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST THURSDAY... * WIND...Southeast 25 to 35 mph with gusts to 50 mph. Strongest winds expected along the immediate coastline. * SOME AFFECTED LOCATIONS...Bellingham, Friday Harbor, Oak Harbor, Port Townsend, and Anacortes. * TIMING...Windy conditions will develop tonight and continue through Thursday evening. Strongest winds are expected Thursday afternoon. * IMPACTS...Winds may snap tree branches, produce isolated power outages, and make the driving of high-profile vehicles difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
155 WWUS76 KSEW 031205 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 405 AM PST Thu Jan 3 2019 WAZ516-517-040000- /O.EXT.KSEW.WI.Y.0001.000000T0000Z-190104T0600Z/ North Coast-Central Coast- 405 AM PST Thu Jan 3 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND...Southeast 25 to 35 mph with gusts to 50 mph. Strongest winds expected along the immediate coastline. * SOME AFFECTED LOCATIONS...La Push, Pacific Beach, Westport, and Ocean Shores. * TIMING...Windy conditions will develop this morning and continue into the evening hours. Strongest winds expected this afternoon. * IMPACTS...Winds may snap tree branches, produce isolated power outages, and make the driving of high-profile vehicles difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ001-503-506-510-040000- /O.CON.KSEW.WI.Y.0001.000000T0000Z-190104T0300Z/ San Juan County-Western Whatcom County-Western Skagit County- Admiralty Inlet Area- 405 AM PST Thu Jan 3 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WIND...Southeast 20 to 35 mph with gusts 45 to 50 mph. Strongest winds expected near the water. * SOME AFFECTED LOCATIONS...Bellingham, Friday Harbor, Oak Harbor, Port Townsend, and Anacortes. * TIMING...Windy conditions will develop this morning and continue into the early evening hours. Strongest winds are expected this afternoon. * IMPACTS...Winds may snap tree branches, produce isolated power outages, and make the driving of high-profile vehicles difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
679 WWUS76 KSEW 032209 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 209 PM PST Thu Jan 3 2019 WAZ516-517-040600- /O.CON.KSEW.WI.Y.0001.000000T0000Z-190104T0600Z/ North Coast-Central Coast- 209 PM PST Thu Jan 3 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND...Southeast 25 to 35 mph with gusts to 50 mph. Strongest winds expected along the immediate coastline. * SOME AFFECTED LOCATIONS...La Push, Pacific Beach, Westport, and Ocean Shores. * TIMING...Windy conditions will continue into the evening hours. Strongest winds through the afternoon hours. * IMPACTS...Winds may snap tree branches, produce isolated power outages, and make the driving of high-profile vehicles difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ001-503-506-510-040300- /O.CON.KSEW.WI.Y.0001.000000T0000Z-190104T0300Z/ San Juan County-Western Whatcom County-Western Skagit County- Admiralty Inlet Area- 209 PM PST Thu Jan 3 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WIND...Southeast 20 to 35 mph with gusts 45 to 50 mph. Strongest winds expected near the water. * SOME AFFECTED LOCATIONS...Bellingham, Friday Harbor, Oak Harbor, Port Townsend, and Anacortes. * TIMING...Windy conditions will continue into the early evening hours. Strongest winds through the afternoon hours. * IMPACTS...Winds may snap tree branches, produce isolated power outages, and make the driving of high-profile vehicles difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 2, 8:48 AM PST, 2 hours 30 minutes earlier.
Area forecast discussion, Jan 2, 8:48 AM PST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
848 AM PST Wed Jan 2 2019
.SYNOPSIS...A frontal system will bring rain and wind at times
later tonight into Friday. An upper trough will maintain somewhat
unsettled weather through the weekend. Another wet system will
arrive the first part of next week.
&&
.SHORT TERM /TODAY THROUGH FRIDAY/...Warm front to the north
over the coastal sections of British Columbia will slowly sag
southeast today but remain north of the area by late afternoon.
Rain out ahead of the front will be slow to develop this afternoon
with lowland locations south of a Hoquiam to Everett line
remaining dry. Highs will be in the 40s.
Southern portion of the warm front finally moving into the
Northwest Interior early Thursday morning with rain spreading
over the entire area tonight into Thursday morning. Winds will
increase over the Northwest Interior and along the coast overnight
but will be below high wind criteria ( sustained winds at least
40 mph or gusts 58 mph or higher ). Have pushed the start of the
high wind watch back to 6 am Thursday morning. Snow levels
starting out around 3500 feet in the North Cascades rising to 4500
feet overnight. Will keep the snow advisory for tonight going
with 6 to 11 inches of new snow in the forecast by Thursday
morning. With the cloud cover and rain developing lows will be
much warmer early Thursday morning versus the last few days, in
the lower to mid 40s.
Warm front remaining over the northern portion of the area on
Thursday with rain over the entire area. The cold front offshore
will approach the coast in the afternoon. Surface gradients
increasing during the day with the strongest winds beginning
Thursday afternoon. It is possible some high winds will occur
along the coast and in the Northwest Interior and Admiralty Inlet
areas. A high wind watch is in effect. Other locations will also
see an increase in southerly winds with 15 to 30 mph common over
the areas outside of the watch. Snow levels will rise 5000 to 6000
feet in the Cascades. With Western Washington in the warm sector
it will be a mild day with highs in the lower to mid 50s.
Upper level trough well offshore digging south Thursday night.
This will slow down the eastward movement of the cold front with
the front stalling over the area Thursday night. Strong winds
along the coast and the Northwest interior and Admiralty Inlet
remain a possibility until cold frontal passage with windy
conditions elsewhere. This will keep the high wind watch going
Thursday night. Lows will again be in the lower to mid 40s.
Cold front finally moving through the area early Friday morning
at the latest. Windy conditions with an behind the front across
the area with steady rain giving way to showers. Highs will be in
the mid 40s to near 50.
.LONG TERM /SATURDAY THROUGH TUESDAY/...Extended models in pretty
good agreement with a negatively tilted trough moving inland
south of the area on Saturday. This will give at least the
northern sections a little bit of a break from the precipitation.
System embedded in the southerly flow aloft moving up over the
area later Saturday into Sunday with the ECMWF the strongest
with the system versus the other models. Upper level trough
moving through the area later Sunday. Models in good agreement
with a strong warm front moving into the area on Monday. The ECMWF
brings the trailing cold front into Western Washington on Tuesday
while the GFS stalls the cold front offshore so will go with rain
on Monday and rain at times for Monday night and Tuesday. Felton
&&
.AVIATION...A warm front will bring rain mainly to the coast and
north part today, with increasing southerly wind across the
region. The flow aloft is westerly. The air mass is stable. Aside
from some patchy fog near the sound, most areas are VFR today.
Widespread low MVFR ceilings in rain with areas of IFR can be
expected by 12Z Thursday as rain increases. Low level wind shear
will be a possibility across the area Thursday morning with winds
near 2000 feet rising to around 40 knots. Low level southerly flow
will increase Thursday morning for gusty surface winds across
much of the area. 33
KSEA...VFR today with increasing high and mid level clouds. Rain
arrives around 06Z with MVFR ceilings developing thereafter. Surface
winds light southerly rising to 10 to 15 knots late tonight. Low
level wind shear likely to be a factor early Thursday AM as winds
approach 40 knots at 2000 feet. 33
&&
.MARINE...Southerly winds will increase across the region today
and remain strong through Thursday as a frontal system reaches
the area. Gale force winds are likely over the coastal waters,
east and west Strait of Juan de Fuca, Northern Inland Waters and
Admiralty inlet. Winds will ease late Thursday night. Onshore
flow will follow the front on Friday then quickly ease and turn
offshore Friday night and Saturday. A frontal system may approach
from the southwest on Sunday but confidence is not high with the
details.
High surf conditions are possible at the coast on Friday with seas
building to 20 to 23 feet. 33
&&
.HYDROLOGY...River flooding is unlikely today.
A wet weather system is forecast to reach the area late tonight and
linger into Thursday night. Model precipitation amounts are not
currently enough to cause flooding, but the pattern apparent in
the models does sometimes result in higher rainfall amounts and
some flooding. The flood prone Skokomish is the river most likely
to flood, followed by the Bogachiel and Nooksack. There is a
slight chance of flooding on other rivers flowing off the Olympics
and the North Cascades, including the Skagit, Samish,
Stillaguamish, and Satsop. Any flooding is expected to be minor.
A flood watch remains effect for rivers flowing off the Olympics
and North Cascades Thursday through Saturday.
The system for the first part of next week also has the potential
to cause some flooding problems for the rivers flowing off the
Olympics.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch from Thursday morning through Saturday morning for
Admiralty Inlet Area-Bellevue and Vicinity-Cascades of
Snohomish and King Counties-Cascades of Whatcom and Skagit
Counties-Central Coast-East Puget Sound Lowlands-Eastern
Strait of Juan de Fuca-Everett and Vicinity-Hood Canal Area-
Lower Chehalis Valley Area-North Coast-Olympics-Western
Skagit County-Western Strait of Juan De Fuca-Western
Whatcom County.
Winter Weather Advisory from 6 PM this evening to 4 AM PST
Thursday for Cascades of Whatcom and Skagit Counties.
High Wind Watch from Thursday morning through Thursday evening
for Admiralty Inlet Area-San Juan County-Western Skagit
County-Western Whatcom County.
High Wind Watch from Thursday morning through late Thursday
night for Central Coast-North Coast.
PZ...Small Craft Advisory until 7 PM PST this evening for Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Gale Warning from 7 PM this evening to 6 AM PST Friday for
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater Out 10 Nm.
Small Craft Advisory until noon PST today for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-West
Entrance U.S. Waters Strait Of Juan De Fuca.
Gale Warning from noon today to 6 AM PST Friday for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
West Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 6 PM PST this evening for Admiralty
Inlet-East Entrance U.S. Waters Strait Of Juan De Fuca-
Northern Inland Waters Including The San Juan Islands.
Gale Warning from 7 PM this evening to 10 PM PST Thursday for
Admiralty Inlet-East Entrance U.S. Waters Strait Of Juan De
Fuca-Northern Inland Waters Including The San Juan Islands.
Small Craft Advisory until 8 AM PST Thursday for Puget Sound and
Hood Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 2:20 PM PST | Winter Storm Watch | SEW | 14 hr | |
| Jan 2, 2:33 PM PST | Small Craft Advisory for Rough Bar | SEW | 4 days |
Nearby
Wind Advisories in Washington, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.